Mtx

Hi everyone its seems most if not everyone taking mtx experiences some kind of sickness, my self i just started taking 10m injections which are easy to do quick simple and painless. I started taking 10m oral but I couldn't do it anymore the feeling is strange like the start of food poisoning a upset stomach dull headache and a lot of saliva being produced this just drags on for 4 days and i was looking forward to 3 day of feeling ok again then the cycle started again, any food i tried to take it with i connected the food with the feelings and put me off the food now i just look at the bottle and it turns my stomach its strange after taking the tablet about 10 mins i started to feel off it can't be working my stomach that fast. So now I started with the injections the first few hours i thought there no side effect but after 4 hours they started to kick in and I am back to felling the same . Looking at the other people on here I am on a low dose i can't imagine taking 20m .

H.

17 Replies

oldestnewest
  • Not nice I know but fortunately it doesn't effect me quite so much now, not since my dose was reduced back down to 17.5mg but at 20mg I had 4 very iffy days following injecting, I've been on it nearly 7 years now & take folic acid every day except the day I inject. You don't say how frequently you've been told to take folic acid, it could be that it needs increasing. Ask your Rheumy nurse if you haven't already, she may be able to help.

  • I must be an anomly as i don't have any side effects of mtx,so there is hope out there for everyone who is going on mtx not everyone suffers. I am sorry your suffering,but it could just be short term until it is fully in your system,i sincerly hope so for you darling,xxxxx

  • Hi Sylvi thanks for the reply, its good to hear not everyone feels under the weather taken mtx I hope to it will settle down when my body get use to it thanks.

    H

  • Hi, I started with 10mg 3 months ago, now I am on 25 ml injections. Though the pain is less I experience on the second and third day extreme tiredness and kind of feeling having a cold. Sometimes I think I quit with it. But I will give it a few more months,

    Sorry for my poor English, I am Dutch.

    wish you all the best.

    XxxBas

  • SNAP I started on a low dose tablet form great to start with then the symptoms you described to a t started. I persevered for a while then just stopped my head told me to stop it felt like I was poisoning myself so I tried injections the opposite way around to yourself great for a while but then it started again so again I stopped but don't do what I did and say nothing speak to the rheumatology nurses it's very very common what you are going through they can try other medicines that might suit you better never give up or in!

  • I am one of the fortunate ones. I have been on METHETREXATE for 3 years, thank fully with only minor side effects. At last it has been reduced from 17.5 to 15 mg. let's see how it goes. Wish you all well and a life minus Methetraxate.

  • I had terrible side affects, the doctors thought I had glandular fever as all my glands swelled and it felt like I had razor blades in my throat. Needless to say when they stopped my injections it got better (after 3 weeks in hospital) would never have them again. There are lots more treatments now though you just need to find the right one for you. Good luck

  • Hi Thanks for the reply it sounds like you had a real bad experience hope you found the right alternative meds now

    cheers

    H.

  • I've had many meds since then but my body generally rejects them after a while, tried every med going and now having problems with the latest and if no new ones come through I don't know what the doctors will do next. But we are all fighters so I wont give up.

  • I am the same as Sylvi. I have been on mxt for 14 years and haven't had any sickness or nausea at all. Just so people who are starting out on mxt aren't worried. Not everyone experiences these symptoms.

  • Hi, I was like you when they increased my does from 15mgs to 20mgs, started to feel very nauseous (tablets) but when it was changed to injections and reduced to 15mgs I was fine, apart from feeling a bit queasy for a few hours the day after but nothing too bad. Hope you get sorted out. Someone mentioned Folic acid, I have been told to take 5mgs every day except Mtx day so that may be a solution if you are not taking folic acid often. Good luck!!

  • Hi thanks for reply , yes i been told to take folic acid 2 day after the mtx or it stop the mtx working, I didn't think the folic acid was important but reading up it seems it reduces possible hair loss and other side effects that the mtx can cause so im taking that without fail.

    cheers

    H.

  • Hi H I also take 10mg methtrx and was fine for over two years or maybe more but then each morning I had bad stomach problems ie diarrhoea for 6 months and went to doctor for check up and they sent me for colostomywhich I did not follow up as I did not feel it was anything sinister and when I last went to rheumy he said I should have mentioned this to him in an earlier report as it is common side effect so glad as to stop it you just take folic acid every day except on methtx day and so far it has seemed to stopped it, I never thought it was that as I had been on it for so long with no problems and it really does help I think have another chat with your rheumy and they most likely will come up with something that will help you. Good Luck P :))

  • Hi Penny thanks, I will mention it to the nurse see what she has to say hopefully they can suggest something it will be nice to feel well all week again .

    thanks

    H.

  • At one time I was on Methotrexate both tablets and then switched to a lower dose by weekly injection. After injecting for about 15 months I started feeling really poorly soon after injecting. To cut a long story short it was discovered that I had become alegic to Methotrexate and it was stopped.

  • Hi jackie

    Im curious what did they give you instead and has it worked for you ?

    cheers

    H.

  • Hi. I stayed on Sulfasazine and until recently did the trick. Then my inflammation rose and I was feeling poorly. Tried Lefluomide but that caused big stomach upsets . Last week I started on Rituximab. Next infusion Monday week. Had an infusion of steroids first and this week feeling good. There are many different drugs to try just have to find one that suits you. Trial and error!

You may also like...